MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 170MM - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 170MM - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.242S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional patient identifier: (b)(6).Event year reported as 2018; however exact date of postoperative nail breakage is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent revision and hardware removal of a broken trochanteric femoral nailing-advanced short nail, a tfna screw and an unknown locking screw due to nonunion and delayed healing.The broken tfna short nail was revised with an unknown long tfna.The surgeon stated the patient was doing well.On an unknown date, the patient fell on his hip after being tripped by a cat and believed this lead to the implant failure.The devices were originally implanted on (b)(6) 2018.There was no delay reported during the revision surgery.The fragments were removed easily with no additional intervention.The procedure was successfully completed, and patient outcome was stable.Concomitant devices: tfna screw (part # 04.038.115s, lot # h416676, quantity 1); locking screw (part # unknown, lot # unknown , quantity 1).This report is for one (1) tfna nail.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Manufacturing location: monument; manufacturing date: february 24, 2018; expiration date: january 31, 2028; part: 04.037.242s; 12mm/130 deg ti cann tfna 170mm ¿ sterile; lot: h574107 (sterile); lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, in process / inspect dimensional / final met all inspection acceptance criteria.Inspection sheet, tfna assembly instruction met all inspection acceptance criteria.Packaging label log lppf was reviewed and determined to be conforming.Packaging bom was reviewed and found to be conforming with no deviations to normal packaging identified.Sterilization control number (scn) 14721 supplied by ees (albuquerque) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: part: 04.037.912.4, wave spring, shim ended bp55; lot: h474715; lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Material certification and certificate of conformance and quality history card supplied by smalley were reviewed and determined to be conforming.Part: 04.037.942.2, lock prong, 130 degree, tfna bp55; lot: l701162; lot quantity: (b)(4).Purchased finished goods traveler met all inspection acceptance criteria.Part: 04.037.912.3, tfna lock drive bp58; lot: h539976; lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria.Part: 21127, timoagri16.00 bp80; lot: h359475; lot quantity: (b)(4).Certified test report received from perryman company was reviewed and determined to be conforming.Lot summary report met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12MM/130 DEG TI CANN TFNA 170MM - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7966325
Report Number2939274-2018-54380
Device Sequence Number1552232
Product Code HSB
UDI-Device Identifier10886982097262
UDI-Public(01)10886982097262
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.242S
Device Catalogue Number04.037.242S
Device Lot NumberH574107
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer10/17/2018
Initial Report FDA Received Date10/15/2018
Supplement Report FDA Received Date10/30/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight77